zbMATH — the first resource for mathematics

Generalized associahedra via quiver representations. (English) Zbl 1042.52007
The paper provides a conceptual interpretation in terms of quivers for generalized associahedra introduced in [S. Fomin and A. Zelevinsky, Ann. Math. (2) 158, No. 3, 977–1018 (2003; Zbl 1057.52003)], where a smooth complete simplicial fan \(\Delta(\Phi)\) in the ambient real vector space is associated to a finite (crystallographic) root system \(\Phi\). Both \(\Delta(\Phi)\) and the corresponding simple polytope are called generalized associahedra associated to \(\Phi\). The construction includes as special cases the Stasheff polytope for \(\Phi\) of type \(A\) and the Bott-Taubes cyclohedron for \(\Phi\) of type \(B\) or \(C\). For a simply-laced root system \(\Phi\) corresponding to a Dynkin quiver \(\Gamma\), the authors establish a bijection between the almost positive roots in \(\Phi\) and the isoclasses of indecomposable decorated representations of \(\Gamma\), after a suitable modification of the dimension vectors. Further generalization of the reflection functors \(S_i\) and some other objects to the decorated case yield the desired interpretation. With this interpretation, the main results of S. Fomin and A. Zelevinsky [loc. cit.] are easy consequences of the facts about tilting representations [D. Happel and C. M. Ringel, Trans. Am. Math. Soc. 274, 399–445 (1982; Zbl 0503.16024)].

52B11 \(n\)-dimensional polytopes
16G20 Representations of quivers and partially ordered sets
17B20 Simple, semisimple, reductive (super)algebras
17B37 Quantum groups (quantized enveloping algebras) and related deformations
Full Text: DOI arXiv
[1] I. N. Bernšteĭn, I. M. Gel\(^{\prime}\)fand, and V. A. Ponomarev, Coxeter functors, and Gabriel’s theorem, Uspehi Mat. Nauk 28 (1973), no. 2(170), 19 – 33 (Russian). · Zbl 0269.08001
[2] Klaus Bongartz, Tilted algebras, Representations of algebras (Puebla, 1980) Lecture Notes in Math., vol. 903, Springer, Berlin-New York, 1981, pp. 26 – 38. · Zbl 0478.16025
[3] Klaus Bongartz, On degenerations and extensions of finite-dimensional modules, Adv. Math. 121 (1996), no. 2, 245 – 287. · Zbl 0862.16007
[4] Raoul Bott and Clifford Taubes, On the self-linking of knots, J. Math. Phys. 35 (1994), no. 10, 5247 – 5287. Topology and physics. · Zbl 0863.57004
[5] F. Chapoton, S. Fomin and A. Zelevinsky, Polytopal realizations of generalized associahedra, Preprint math.CO/0202004, Canadian Math. Bulletin 45 (2002), no. 4, 537-566. · Zbl 1018.52007
[6] S. Fomin and A. Zelevinsky, Cluster algebras I: Foundations, J. Amer. Math. Soc. 15 (2002), 497-529. · Zbl 1021.16017
[7] S. Fomin and A. Zelevinsky, \(Y\)-systems and generalized associahedra, Preprint hep-th/ 0111053, to appear in Ann. of Math. (2).
[8] Dieter Happel and Claus Michael Ringel, Tilted algebras, Trans. Amer. Math. Soc. 274 (1982), no. 2, 399 – 443. · Zbl 0503.16024
[9] A. Hubery, Quiver representations respecting a quiver automorphism: A generalisation of a theorem of Kac. Preprint math.RT/0203195. · Zbl 1062.16021
[10] George Lusztig, Introduction to quantum groups, Progress in Mathematics, vol. 110, Birkhäuser Boston, Inc., Boston, MA, 1993. · Zbl 0788.17010
[11] Christine Riedtmann and Aidan Schofield, On a simplicial complex associated with tilting modules, Comment. Math. Helv. 66 (1991), no. 1, 70 – 78. · Zbl 0790.16013
[12] Claus Michael Ringel, Representations of \?-species and bimodules, J. Algebra 41 (1976), no. 2, 269 – 302. · Zbl 0338.16011
[13] James Dillon Stasheff, Homotopy associativity of \?-spaces. I, II, Trans. Amer. Math. Soc. 108 (1963), 275-292; ibid. 108 (1963), 293 – 312. · Zbl 0114.39402
[14] Toshiyuki Tanisaki, Foldings of root systems and Gabriel’s theorem, Tsukuba J. Math. 4 (1980), no. 1, 89 – 97. · Zbl 0466.16024
[15] Luise Unger, The simplicial complex of tilting modules over quiver algebras, Proc. London Math. Soc. (3) 73 (1996), no. 1, 27 – 46. · Zbl 0861.16008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.